MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET PLATINUM - FOOD BOLUS; RETRIEVAL DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET PLATINUM - FOOD BOLUS; RETRIEVAL DEVICE
Model Number 00711155
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The disposable roth net retrieval device product line is used in the endoscopic retrieval of foreign body, food bolus and excised tissue such as polyps.The user facility reported a procedure delay as a result of this event.User facility personnel reported that the patient presented with an esophageal stricture proximal to the bolus, resulting in difficulty withdrawing the device with captured bolus.User facility personnel cut the handle of the device in order to withdraw the endoscope, then successfully withdrew the device separately from the endoscope.The bolus was retrieved in the process and the procedure was completed with no harm to the patient.The lot number of the subject device is not known; however, distribution records show only two lots have been sent to the facility in question in the last 11 months.Based on this information, device history records for lots 1803430 and 1808839 were reviewed and showed that devices were made to specification.There have been no other complaints associated with either of these lots.The device subject of this event was not returned to us endoscopy for evaluation.The instructions for use include the following statements: "avoid blindly passing the roth net device past any foreign object, particularly if the entire lumen is blocked.Optimal technique using a roth net device to remove a food bolus or any foreign object will vary depending upon the type of bolus/object or clinical conditions faced during retrieval (eg.Bolus position, consistency, anatomical, or disease issues such as strictures, bolus-induced ulcerations, etc.)." the user facility accepted offer of in-service training, which was completed on 10/23/2018.
 
Event or Problem Description
The user facility reported the roth net device became obstructed by an esophageal stricture during a food bolus removal procedure, preventing the device withdrawal and resulting in a procedural delay.The procedure was completed with no reported harm to the user or patient.

Brand Name
ROTH NET PLATINUM - FOOD BOLUS
Common Device Name
RETRIEVAL DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8025624
Report Number1528319-2018-00035
Device Sequence Number1303133
Product Code FDI
UDI-Device Identifier00816765011270
UDI-Public(01)00816765011270
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711155
Device Catalogue Number00711155
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1